Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 25, NWS Melbourne, FL

April 14, 2018

NWS Melbourne, FL issued this small craft advisory at Apr 14, 2018, 3:57 PM EDT. It took effect at Apr 15, 2018, 4:00 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 3:57 PM EDT (19:57 UTC)
In effect from
Apr 15, 2018, 4:00 AM EDT
Expired
Apr 16, 2018, 3:04 PM EDT
In force
35 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

264 
WHUS72 KMLB 141957
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
357 PM EDT Sat Apr 14 2018

AMZ555-575-151000-
/O.NEW.KMLB.SC.Y.0025.180415T0800Z-180416T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
357 PM EDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 AM EDT
MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Sunday to 10 AM EDT
Monday. 

* WINDS...Southerly winds 20 to 25 knots veering westerly by
  Sunday night.

* WAVES/SEAS...Building to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-570-572-151000-
/O.NEW.KMLB.SC.Y.0025.180415T1400Z-180416T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
357 PM EDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM EDT
MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM Sunday to 10 AM EDT
Monday. 

* WINDS...Southerly winds 20 to 25 knots veering westerly by
  Sunday night.

* WAVES/SEAS...Building to 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
827 
WHUS72 KMLB 150825
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
425 AM EDT Sun Apr 15 2018

AMZ550-552-160230-
/O.EXT.KMLB.SC.Y.0025.180415T0825Z-180416T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
425 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WINDS...Southerly winds 20 to 25 knots veering to west-southwest
  tonight. 

* WAVES/SEAS...Building to 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-160230-
/O.EXT.KMLB.SC.Y.0025.180415T0825Z-180416T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
425 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY...

* WINDS...Southerly winds 20 to 25 knots veering to southwest
  tonight.  

* WAVES/SEAS...Building to 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-575-160230-
/O.CON.KMLB.SC.Y.0025.000000T0000Z-180416T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
425 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS...Southerly winds 20 to 25 knots veering to southwest
  tonight.  

* WAVES/SEAS...Building to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
874 
WHUS72 KMLB 161416
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1016 AM EDT Mon Apr 16 2018

AMZ575-171400-
/O.EXP.KMLB.SC.Y.0025.000000T0000Z-180416T1400Z/
/O.NEW.KMLB.SC.Y.0026.180416T1416Z-180417T1400Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 10 AM EDT Tuesday. 

* WINDS...West-northwest 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-161530-
/O.EXP.KMLB.SC.Y.0025.000000T0000Z-180416T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft operators should still use caution due to choppy,
short period seas of up to 5 feet.

$$

AMZ570-572-171400-
/O.EXT.KMLB.SC.Y.0025.000000T0000Z-180417T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM TUESDAY...

* WINDS...West-northwest 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
471 
WHUS72 KMLB 161904
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
304 PM EDT Mon Apr 16 2018

AMZ575-162015-
/O.CAN.KMLB.SC.Y.0026.000000T0000Z-180417T1400Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
304 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory.

Small craft operators should still exercise caution, especially 
in the Gulf Stream, due to choppy, short period seas of up to 6 
feet.


$$

AMZ570-572-162015-
/O.CAN.KMLB.SC.Y.0025.000000T0000Z-180417T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
304 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory. 

Small craft operators should still exercise caution, espousal in 
the Gulf Stream, due to choppy, short period seas of up to 6 feet.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:44 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 14, 3:44 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
344 PM EDT Sat Apr 14 2018

.DISCUSSION...

...Slight Risk Severe Storms All of EC FL on Sunday...
...Deterioring Boating Conditions into Sunday...

Tonight...Mild temperatures and low shower chances with
increasing southerly flow between Atlantic high pressure and
approaching strong cold front. Overnight mins several degrees
warmer than mid April normals...with upper 60s to lower 70s.

Sunday-Sunday Night...Expect a warm and windy Sunday with
widespread rain/thunderstorms sweeping through in the afternoon
and evening with the potential for severe thunderstorms in the
afternoon and evening hours. Strong S-SW winds picking up early in
the period and may need a Lake Wind Advisory by Sunday morning.

Intensifying shortwave becomes negatively tilted over the SE
states. Warm air advection strong over the area daytime Sunday
with highs well into the 80s...and may top 90 across the southern
interior and help destablize atmosphere. Rapidly moving storms
will cross the area ahead of the front. Latest model runs suggest
main with timing of prefrontal storms in the late afternoon and
early evening hours ...but may also see isolated strong to severe
storms ahead of the main band earlier in the afternoon. Damaging
straight line winds looks to be the primary threat, but an
isolated tornadic cell will also be possible. Indicating a trend
of highest PoPs in the north through the daytime hours, then
highest PoPs shifting south Sunday night, before coming to an end
from north-south overnight. Timing will likely need to be fine
tuned as system gets closer.

Monday-Friday... Strong meridional flow on the backside of the
frontal trof will push the post frontal ridge into the wrn GOMex
by daybreak Mon, while the Rex blocking pattern shifts into New
England/ern Canada. Slow evolution of the WX pattern will keep the
center of the H100-H70 anticyclone west of the FL Peninsula thru
sunset Tue. The ridge should transit the peninsula by daybreak
Wed, where it will merge with the Atlc ridge. Mid range guidance
brings a weak cold front thru central FL on Fri, but is not
particularly aggressive with moisture advection Wed/Thu. Will keep
the fcst dry for now.

Noticeably cooler Mon/Tue behind the front with most areas seeing
a 10-15F drop in max/min temps. Aftn readings in the 70s and mrng
mins in the generally in the 50s, near 60 along the immediate
coast. Return flow dvlpg by daybreak Wed will sent temps back into
the 80s, mins into the 60s thru the latter half of the week.

&&

.AVIATION...Today and Tonight...Prevailing VFR conditions for all
terminals through at least 15/12Z. High resolution models suggest
a few showers are possible along the coast this afternoon and
tonight, so kept in VCSH at all coastal terminals through the end
of the TAF period. Rain chances are very low over the interior, so
did not include a VCSH group for interior terminals for today and
tonight. Gusty winds of 18-22 knots and SCT deck around FL
035-050 will continue through sunset across most of the area.

Sunday...An approaching cold front will bring gusty conditions to
all terminals beginning Sunday around mid-morning. Winds will be
from the south between 170-190 degrees. Have increased sustained
winds to around 15-20 knots with gusts between 23-28 knots for all
terminals. There is still some uncertainty as to when showers and
thunderstorms will develop ahead of the cold front, especially
for the interior terminals. Have included a VCTS group at KMCO
beginning at 18Z, and subsequent TAF packages will likely include
VCTS groups with TEMPO for TSRA with IFR ceilings once we have a
better grip on when exactly the main line of storms will move
through the area.

&&

.MARINE...
Tonight...South winds pick up to 15-20 knots over offshore legs
this evening and southern near shore segment by late night hours.
Will add a Small Craft Exercise Caution Headline these areas.

Sunday-Sunday Night...Winds picking up early Sunday ahead of
strong cold front. Raising a SCA southern legs starting 08Z, then
central and northern legs at 14Z. Also higher winds/seas with
strong to potentially severe storms moving over the waters Sunday
afternoon/evening ahead of the front. SCA conditions expected to
persist into early Monday.

Mon-Mon Night...Moderate to fresh W/NW breeze at daybreak, bcmg
gentle to moderate by early aftn, then veering to N/NW overnight
as high pres over the GOMex works its way east. Seas subsiding to
3-4FT nearshore and 4-6FT offshore by early aftn. Offshore wind
component expected to generate significant short pd chop.

Tue-Tue Night...Improving conds as high pres over the GOMex
builds east toward FL. Gentle to moderate N/NW breeze at daybreak,
bcmg a light to gentle E/NE breeze by late aftn, then light to
gentle S/SE overnight. Seas 2-3FT nearshore and 3-5FT offshore
thru the day, subsiding to 2-3FT areawide overnight.

Wed-Wed Night...High pres will push into the W Atlc and merge
with the Atlc Ridge. Trailing axis will position itself acrs the
central peninsula, generating a light to gentle S/SE breeze. Seas
2-3FT.

&&

.FIRE WEATHER...Brisk south to southeast surface and transport winds
will produce excellent dispersion conditions this weekend ahead
of an approaching strong cold front. Ahead of the front, a squall
line will bring the potential for strong to severe thunderstorms
and heavy rainfall, mainly from Sunday afternoon into Sunday
night. No low RH concerns through the remainder of the weekend.
Much drier air mass moves in behind the cold front, with low RH
values falling below 35 percent across much of the area on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  83  51  71 /  20  80  40   0
MCO  70  86  57  74 /  20  80  30   0
MLB  72  87  57  75 /  20  80  70   0
VRB  72  88  57  77 /  20  70  70   0
LEE  70  83  55  71 /  10  80  20   0
SFB  71  86  55  72 /  20  80  30   0
ORL  71  86  58  72 /  20  80  30   0
FPR  72  88  58  77 /  20  70  70   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM Sunday to 10 AM EDT Monday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 AM Sunday to 10 AM EDT Monday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

&&

SHORT TERM...Glitto
LONG TERM....Johnson
AVIATION...Rodriguez
Hazardous weather outlook, Apr 14, 10:30 AM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1030 AM EDT Sat Apr 14 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1030 AM EDT Sat Apr 14 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
There is a slight risk of severe storms on Sunday. A strong late
season disturbance will move across the Gulf of Mexico toward the
region on Sunday. It is likely an organized band of storms
containing strong to possibly damaging wind gusts along with
isolated tornadoes will move across the state from Sunday
Afternoon into Sunday evening, to be followed by passage of a cold
front. Persons should monitor forecasts into the upcoming
weekend. Strong winds over the Atlantic will likely require
advisories for small craft early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Pendergrast/Johnson

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.